View Full Version : Concerta effect lasts only 3-4 days and stops; Anyone else experienced similar?


Pinkorange
04-09-17, 10:22 AM
My son (15 yrs) was recently diagnosed with ADHD (a diagnosis long overdue) and has started Concerta a couple of months ago. First on 27mg with no effect. Then 54 mg and it seemed to work well for 3-4 days and seemed to stop working. It didn't help him initiate things, which is his main problem. However, it did make him less stressed, he said. Until also that effect wore off. The dosage was then increased to 72mg, and again the effect lasted for appr. 4 days.

What is this???? Anyone else experienced anything similar? Can it be that the dosage is still insufficient, or that Concerta doesn't work for him but another medicine would, or what?? My son is so desperate now that he has thought several times that, finally, there is some help for him, only to get disappointed after a few days. It is absolutely heartbreaking to watch.

Thanks for any comments!!!!!

Cyllya
04-09-17, 02:29 PM
I had this with Concerta as well. (It's also the reason I don't treat my ADHD with caffeine.) I only took a low dose, but the problem might still occur at a higher dose.

The technical terms is tachyphylaxis.

He'll hopefully have better luck with with another med such as Adderall. I do have issues with gaining tolerance to that, but even at the low dose I take, it lasts about three months, and skipping a month makes it mostly regain effectiveness.

By the way, both methylphenidate and amphetamine can have mood-boosting effects (euphoria) as a side effect. It usually only lasts a few days for most people even if they do get long-term help from the med. Make sure you and your son don't equate euphoria with the therapeutic effect and give up on a good med after the euphoria is gone. Of course, if you aren't getting therapeutic benefits, only euphoria, no reason not to stop.